MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 8MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 8MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140820
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.(b)(4).[conclusion]: the healthcare professional reported that during the pre-endovascular aneurysm repair (evar) coil embolization procedure with the target aneurysm located at the internal iliac artery, a 5fr impress® diagnostic catheter (merit medical) and the prowler select plus microcatheter were delivered to the target lesion.The 8mm x 20cm micrusframe 14 coil (mfr140820 / l12221) was the third coil used after two other cnv coils were implanted.The 20cm coil came out of the microcatheter and the physician attempted to detach the coil.The delivery wire was slowly retracted but the coil did not detach.The physician tried again but the same issue occurred.The detachment lamp illuminated, and the audible signal was heard as usual.The power of the control cable was reset, and the cable and the coil were reconnected, but the same issue continues.The physician suspected that the coil might have detached, and the coil was carefully resheathed into the microcatheter.The coil became detached at the hub during the resheathing attempt.The complaint coil was replaced with another 8mm x 20cm micrusframe 14 coil and the procedure was completed.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l12221) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Failure to detach is a known potential issue associated with the use of the device.The instructions for use (ifu) contains instruction for troubleshooting the situation should it be encountered during use.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the pre-endovascular aneurysm repair (evar) coil embolization procedure with the target aneurysm located at the internal iliac artery, a 5fr impress® diagnostic catheter (merit medical) and the prowler select plus microcatheter were delivered to the target lesion.The 8mm x 20cm micrusframe 14 coil (mfr140820 / l12221) was the third coil used after two other cnv coils were implanted.The 20cm coil came out of the microcatheter and the physician attempted to detach the coil.The delivery wire was slowly retracted but the coil did not detach.The physician tried again but the same issue occurred.The detachment lamp illuminated, and the audible signal was heard as usual.The power of the control cable was reset, and the cable and the coil were reconnected, but the same issue continues.The physician suspected that the coil might have detached, and the coil was carefully resheathed into the microcatheter.The coil became detached at the hub during the resheathing attempt.The complaint coil was replaced with another 8mm x 20cm micrusframe 14 coil and the procedure was completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 12/21/2020.[additional event information]: the healthcare professional reported that during the pre-endovascular aneurysm repair (evar) coil embolization procedure with the target aneurysm located at the internal iliac artery, a 5fr impress® diagnostic catheter (merit medical) and the prowler select plus microcatheter were delivered to the target lesion.The 8mm x 20cm micrusframe 14 coil (mfr140820 / l12221) was the third coil used after two other cnv coils were implanted.The 20cm coil came out of the microcatheter and the physician attempted to detach the coil.The delivery wire was slowly retracted but the coil did not detach.The physician tried again but the same issue occurred.The detachment lamp illuminated, and the audible signal was heard as usual.The power of the control cable was reset, and the cable and the coil were reconnected, but the same issue continues.The physician suspected that the coil might have detached, and the coil was carefully resheathed into the microcatheter.The coil became detached at the hub during the resheathing attempt.The complaint coil was replaced with another 8mm x 20cm micrusframe 14 coil and the procedure was completed.There was no report of any patient adverse event or complication.Additional information was received indicating that the 8mm x 20cm micrusframe 14 coil was used with the enpower control cable.The audible signal beep was heard during the detachment cycle.All the connection appeared to fit without application of force.The reported issue did not result in a clinically significant procedure delay.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME14 8MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10950218
Report Number3008114965-2020-00526
Device Sequence Number19705572
Product Code KRD
UDI-Device Identifier10886704078029
UDI-Public10886704078029
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberMFR140820
Device Catalogue NumberMFR140820
Device Lot NumberL12221
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR IMPRESS® DIAGNOSTIC CATHETER (MERIT MEDICAL); MICROCATHETER